Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 123, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jul 21, 2012, 2:40 PM EDT for Pender County, North Carolina. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2012, 2:40 PM EDT (18:40 UTC)
- Expired
- Jul 21, 2012, 3:15 PM EDT
- In force
- 35 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
County Pender County, NC
The radar
The Morehead City radar (KMHX), 75 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 6.7 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1797 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 596 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
777
WUUS52 KILM 211840
SVRILM
NCC141-211915-
/O.NEW.KILM.SV.W.0123.120721T1840Z-120721T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
240 PM EDT SAT JUL 21 2012
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN PENDER COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 315 PM EDT
* AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
EDGECOMB...OR 18 MILES EAST OF BURGAW...AND MOVING NORTHEAST AT 20
MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
EDGECOMB...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAIL UP TO ONE INCH IN DIAMETER AND WINDS GREATER THAN 60 MILES AN
HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3441 7756 3437 7761 3435 7768 3450 7780
3459 7762 3448 7757 3446 7753 3445 7753
3444 7751 3443 7752
TIME...MOT...LOC 1840Z 246DEG 17KT 3447 7762
$$
WEISS2 follow-up statements
505
WWUS52 KILM 211853
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
253 PM EDT SAT JUL 21 2012
NCC141-211915-
/O.CON.KILM.SV.W.0123.000000T0000Z-120721T1915Z/
PENDER NC-
253 PM EDT SAT JUL 21 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR EAST CENTRAL PENDER COUNTY...
AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR EDGECOMB...OR 16 MILES SOUTHWEST OF NEW RIVER STATION...
MOVING NORTHEAST AT 20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3441 7756 3438 7762 3450 7775 3459 7762
3448 7757 3446 7753 3445 7753 3444 7751
3443 7752
TIME...MOT...LOC 1853Z 246DEG 17KT 3449 7755
$$
WEISS984
WWUS52 KILM 211905
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
305 PM EDT SAT JUL 21 2012
NCC141-211916-
/O.EXP.KILM.SV.W.0123.000000T0000Z-120721T1915Z/
PENDER NC-
305 PM EDT SAT JUL 21 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PENDER COUNTY
WILL EXPIRE AT 315 PM EDT...
AT 305 PM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING
HAS WEAKENED...THUS THE WARNING WAS ALLOWED TO EXPIRE.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3441 7756 3438 7762 3450 7775 3459 7762
3448 7757 3446 7753 3445 7753 3444 7751
3443 7752
TIME...MOT...LOC 1906Z 246DEG 17KT 3451 7748
$$
WEISSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 1:30 PM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jul 21, 1:30 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 130 PM EDT SAT JUL 21 2012 .SYNOPSIS... A BUILDING RIDGE ALOFT WILL BRING A GRADUAL DRYING AND WARMING TREND THROUGH NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 130 PM SATURDAY...THE SEABREEZE WILL REMAIN PINNED VERY NEAR THE COAST THROUGH THIS EVE. A SHORTWAVE TROUGH...SITUATED ACROSS THE SOUTHERN APPALACHIANS PER WATER VAPOR IMAGERY...IS EXPECTED TO MOVE EAST THROUGH THIS EVE. OUR FORECAST AREA WILL BE ON THE SOUTHERN PERIPHERY OF THIS FEATURE. A WEAK...VIRTUALLY STATIONARY FRONT... WILL REMAIN WELL N OF THE AREA. WILL CONTINUE TO ADVERTISE HIGHEST POPS ACROSS THE NORTHERN TIER...FROM HARTSVILLE TO DILLON TO WHITEVILLE TO BURGAW. IN THESE AREAS...EXPECT A LIKELIHOOD OF SHOWERS AND THUNDERSTORMS. THE RISK FOR CONVECTION SHOULD PROGRESSIVELY LOWER AS YOU MOVE SOUTH OF THIS AREA AS DRIER AIR TO OUR S AND SE GETS DRAWN NORTHWARD AND CIN VALUES POINT TO CONVECTION HAVING A MUCH MORE DIFFICULT TIME DEVELOPING/SUSTAINING ANY DEPTH DUE TO SLIGHTLY WARMER AIR ALOFT. THUS...WILL TAPER POPS DOWN TO LOW CHANCE/SLIGHT CHANCE AS YOU MOVE SOUTHWARD ACROSS THE SOUTHERN PEE DEE...GRAND STRAND...WINYAH BAY AND LOWER CAPE FEAR COAST. BOUNDARY LAYER IS EXPECTED TO GRADUALLY COOL AND STABILIZE AFTER SUNSET. STABILIZATION SHOULD ALLOW ANY ONGOING CONVECTION AFTER DARK TO COME TO AN END BEFORE MIDNIGHT. PLENTY OF CONVECTIVE DEBRIS CLOUDINESS AND MODEST LOW LEVEL JETTING SHOULD HELP KEEP MINIMUMS IN THE LOWER TO MID 70S WITH UPPER 70S MOST COMMON AT THE COAST. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... AS OF 3 AM SATURDAY...EXPANSION OF 5H RIDGES OVER THE WESTERN ATLANTIC AND PLAINS WILL PLACE THE REGION UNDER WEAK MID LEVEL RIDGING FOR THE DURATION OF THE PERIOD. THE LOSS OF WEAK MID LEVEL TROUGH THAT HAD BEEN JUST WEST OF THE AREA WILL LEAD TO A GENERAL DECREASE IN PRECIP COVERAGE DURING THE PERIOD. ACTIVITY WILL BE FOCUSED ON THE PIEDMONT TROUGH AND SEA BREEZE WHERE CONVERGENCE ALONG THESE BOUNDARIES SHOULD BE ABLE TO OVERCOME WEAK LOW LEVEL SUBSIDENCE. PRECIPITABLE WATER VALUES STAY CLOSE TO 2 INCHES SO DESPITE A LESS FAVORABLE ENVIRONMENT ALOFT COVERAGE EACH AFTERNOON WILL BE CLOSE TO WHAT IS TYPICAL OF JULY IN THE SOUTHEAST. IT IS WORTH NOTING THAT THE FORECAST AREA WILL BE ON THE SOUTHERN EDGE OF DEEP NORTHWEST FLOW...WHICH TYPICALLY IS MORE ACTIVE. CURRENT GUIDANCE DOES NOT SHOW ANY WAVES DROPPING IN FROM THE NORTHWEST DURING THE PERIOD THOUGH SHOULD IT HAPPEN IT WOULD ENHANCE ONGOING CONVECTION AND INCREASE OVERALL COVERAGE. TEMPERATURES WILL REMAIN CLOSE TO NORMAL THROUGH THE PERIOD WITH HIGHS IN THE LOW TO MID 90S AND LOWS IN THE LOW TO MID 70S. && .LONG TERM /TUESDAY THROUGH FRIDAY/... AS OF 3 AM SATURDAY...ELONGATED 5H RIDGE SINKS SOUTH NEXT WEEK WITH DEEP NORTHWEST FLOW SETTING UP. A COLD FRONT WILL TRY TO PUSH SOUTH ACROSS THE AREA DURING MID WEEK...BUT GIVEN THE TIME OF YEAR IT IS MORE LIKELY THAT THE FRONT WILL STALL NORTH OF THE AREA. PRECIP COVERAGE SHOULD BE FAIRLY SIGNIFICANT EACH DAY WITH DIURNAL INSTABILITY AND ABUNDANT MOISTURE AHEAD OF THE BOUNDARY. IN ADDITION MEDIUM RANGE GUIDANCE SHOWS A SERIES OF WEAK SHORTWAVES MOVING THROUGH THE FLOW ALOFT. WHILE TIMING THESE FEATURES THIS FAR IN ADVANCE IS QUITE DIFFICULT ANY PASSING WAVES WOULD ACT TO STRENGTHEN ONGOING CONVECTION. LATE IN THE PERIOD THE ELONGATED 5H RIDGE OVER THE GULF OF MEXICO STARTS TO EXPAND BACK NORTH. BUILDING HEIGHTS AND INCREASING MID LEVEL SUBSIDENCE WOULD LESSEN CONVECTION LATE IN THE PERIOD. BEST CHANCES WILL BE EARLY IN THE PERIOD...TUE/WED WITH THE STALLED BOUNDARY LIKELY JUST NORTH OF THE AREA. 850 TEMPS WILL FLIRT WITH 20C FOR MUCH OF THE PERIOD...SUGGESTING TEMPERATURES A LITTLE ABOVE CLIMO BOTH DURING THE DAY AND AT NIGHT. HIGHS WILL BE IN THE MID 90S WITH LOWS IN THE MID TO UPPER 70S. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... AS OF 18Z...SCATTERED AFTERNOON CONVECTION IS POSSIBLE THIS AFTERNOON...ESPECIALLY AT THE INLAND TAF SITES. IF A THUNDERSTORM DOES DEVELOP IN THE AREA CEILING AND VISIBILITY COULD DROP TO MVFR TO IFR RANGE FOR A SHORT PERIOD OF TIME. AT THIS TIME...DO TO THE LACK OF CONFIDENCE...WILL PUT THUNDERSTORMS IN THE VICINITY THROUGH 02Z. OUTSIDE OF CONVECTION...VFR IS EXPECTED. MVFR IS POSSIBLE FROM BR TOWARDS DAYBREAK AT THE INLAND ZONES. EXTENDED OUTLOOK...CHANCE OF AFTERNOON THUNDERSTORMS EACH DAY. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 130 PM SATURDAY...THE TEMP GRADIENT ACROSS THE NEARLY PINNED SEABREEZE IS NOT AS SIGNIFICANT AS THE PAST FEW DAYS AND CONSEQUENTLY...EITHER ARE THE WINDS. A MODEST NOCTURNAL JET WILL KEEP WINDS ELEVATED THROUGH TONIGHT...BUT STILL THE STRONGEST WINDS ARE EXPECTED THROUGH THIS EVE...15 TO 20 KT. SEAS WILL ALSO BE TRENDING DOWNWARD...AS HIGH AS 3 TO 4 FT THIS EVE...THEN LOWERING BY ABOUT A FOOT INTO SUN MORNING. SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... AS OF 3 AM SATURDAY...SOUTHWEST FLOW CONTINUES THROUGH THE PERIOD WITH WATERS BETWEEN BERMUDA HIGH AND PIEDMONT TROUGH. SLIGHT DAILY INCREASE IN SPEEDS WITH SEA BREEZE DEVELOPING AND TROUGH BECOMING MORE DEFINED. SPEEDS WILL RUN 10 TO 15 KT INCREASING TO 15 TO 20 KT EACH AFTERNOON. SEAS 2 TO 4 FT SUNDAY BUILDING TO 3 TO 5 FT LATER MONDAY. SEAS WILL BE A MIX OF DOMINANT SOUTHWEST WIND WAVE AND WEAK SOUTHEAST SWELL. LONG TERM /TUESDAY THROUGH WEDNESDAY/... AS OF 3 AM SATURDAY...INCREASING SOUTHWEST FLOW TUESDAY WITH GRADIENT BECOMING A LITTLE PINCHED AHEAD OF A COLD FRONT TO THE NORTH. ANTICIPATE 15 TO 20 KT TUESDAY AND TUESDAY NIGHT WITH A DECREASE IS SPEEDS WEDNESDAY AS GRADIENT STARTS TO RELAX. SLIGHT BUMP IN SPEEDS TUESDAY WILL KEEP SEAS 3 TO 5 FT...FOLLOWED BY A DECREASE TO 2 TO 4 FT WEDNESDAY AS GRADIENT AND WINDS RELAX. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...RJD SHORT TERM...III LONG TERM...III AVIATION...DRH/RJD
Hazardous weather outlook, Jul 21, 12:06 PM EDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 1206 PM EDT SAT JUL 21 2012 NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-221615- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER- INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN- 1206 PM EDT SAT JUL 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-110-SCZ054-056-221615- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY- COASTAL GEORGETOWN- 1206 PM EDT SAT JUL 21 2012 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-221615- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 1206 PM EDT SAT JUL 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RJD
In the hours before
Special weather statement, Jul 21, 1:35 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
135 PM EDT SAT JUL 21 2012
NCZ105>108-211815-
COASTAL NEW HANOVER-COASTAL PENDER-INLAND NEW HANOVER-INLAND PENDER-
135 PM EDT SAT JUL 21 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHERN NEW HANOVER AND
PENDER COUNTIES THROUGH 215 PM EDT...
AT 135 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HAMPSTEAD...OR ABOUT 15 MILES NORTHEAST OF WILMINGTON...MOVING
NORTHEAST AT 25 MPH.
SOME LOCATIONS IMPACTED INCLUDE BAYSHORE...EDGECOMB...HAMPSTEAD...
SCOTTS HILL...SURF CITY...TOPSAIL...TOPSAIL BEACH AND WOODSIDE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3441 7756 3438 7760 3425 7775 3429 7784
3452 7759 3448 7757 3446 7753 3445 7753
3444 7751 3443 7752
TIME...MOT...LOC 1735Z 231DEG 21KT 3436 7768
WEISSSpecial weather statement, Jul 21, 2:13 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
213 PM EDT SAT JUL 21 2012
NCZ105-106-211915-
COASTAL PENDER-INLAND PENDER-
213 PM EDT SAT JUL 21 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS PENDER COUNTY THROUGH 315
PM EDT...
AT 213 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
TOPSAIL...MOVING NORTHEAST AT 10 MPH.
SOME LOCATIONS IMPACTED INCLUDE EDGECOMB...HAMPSTEAD...SURF CITY...
TOPSAIL...TOPSAIL BEACH AND WOODSIDE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3438 7760 3429 7771 3437 7781 3438 7780
3439 7783 3454 7760 3448 7757 3447 7754
3444 7751 3443 7752
TIME...MOT...LOC 1813Z 239DEG 12KT 3440 7765
WEISSSpecial weather statement, Jul 21, 2:37 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
237 PM EDT SAT JUL 21 2012
SCZ017-211915-
MARLBORO-
237 PM EDT SAT JUL 21 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHERN MARLBORO COUNTY
THROUGH 315 PM EDT...
AT 237 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
EXTREME NORTHWESTERN MARLBORO COUNTY...OR ABOUT 7 MILES NORTH OF
CHERAW...MOVING EAST AT 10 MPH.
SOME LOCATIONS IMPACTED INCLUDE.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3481 7970 3481 7967 3478 7964 3473 7989
3475 7990 3477 7994 3480 7994 3481 7993
3481 7971
TIME...MOT...LOC 1837Z 248DEG 14KT 3480 7990
WEISSThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 8:22 PM EDT | Special Weather Statement | ILM | Pender | 23 min |
| Jul 21, 1:35 PM EDT | Special Weather Statement | ILM | Pender | 40 min |
| Jul 21, 2:13 PM EDT | Special Weather Statement | ILM | Pender | 62 min |
| Jul 21, 4:33 PM EDT | Special Weather Statement | ILM | Robeson | 57 min |
| Jul 21, 4:50 PM EDT | Severe Thunderstorm Warning | ILM | Robeson | 55 min |
| Jul 21, 4:57 PM EDT | Special Weather Statement | ILM | Bladen | 63 min |
| Jul 21, 5:33 PM EDT | Special Weather Statement | ILM | Bladen | 57 min |
| Jul 21, 6:31 PM EDT | Special Weather Statement | ILM | Bladen | 44 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.